News

Celadrin v Paracetamol and Ibuprofen

Around 26 million people a year suffer lower back pain in the United Kingdom. 

The condition is one of the main reasons for taking time off work and is the leading cause of disability globally. 

A year ago, those of us who were being prescribed with Diclofenac were being urged to talk to our GPs about switching to an alternative after regulators reviewed research that proved the drug caused early heart attacks or strokes. 


We were told that it sometimes makes sense to "mix your painkillers if you’re tackling problems such as headache, toothache, earache, and sprains and strains", according to experts at the Oxford Pain Research Unit as an alternative to taking Diclofenac.

Their research suggested that a single tablet of ibuprofen (200mg), plus a tablet of paracetamol (500mg), would work better than a full dose of either drug, "providing good pain relief in about three quarters of cases. And if you washed them down with a cup of coffee, the caffeine may boost their effectiveness even more!"

Doctors in the United Kingdom are told by NICE (National Institute for Health and Care Excellence) to prescribe paracetamol for back pain. Apparently, paracetamol is preferred to ibuprofen because the anti-inflammatory drug has more side effects, particularly in the elderly.

So, imagine our surprise when we read in The Times today that "taking paracetamol to ease back pain is pointless", following a major study. 

The study found that pain sufferers recovered no quicker and did not benefit from pain reduction after being given paracetamol, (which incidentally is still recommended in the NHS as being the de-facto treatment for lower back pain), than if they were given a placebo. 

Indeed, worldwide guidance for GPs states that paracetamol should be the first-choice drug for treating episodes of any pain lasting less than six weeks. Ibuprofen is recommended as the second choice of pain-killing drug. 

But in the world's largest placebo-controlled trial, scientists have demonstrated that taking paracetamol does not speed recovery or reduce pain compared with placebo. 


Other trials have suggested that ibuprofen is no better than paracetamol. So, we should all be concerned about what is safe to use and what is not. It's not just the side-effects of the drugs but also the contraindications when used with other medications that can cause major problems.

This news gives you an opportunity to promote a totally natural alternative to Paracetamol and Ibuprofen!
Celadrin® is one of the newest, most effective natural compounds that safely promotes flexibility and healthy joint function. 

Published clinical studies have reported significant results without any side effects**.

Our own-manufactured Celadrin Accelerator Balm is free from harmful Parabens and SLS (Sodium Lauryl Sulphate) found in almost all cosmetics and pain relief gels, creams and balms.

Celadrin® Accelerator Balm™ is formulated to be:
  • FREE from Parabens
  • FREE from Sodium Lauryl Sulphate (SLS)
  • Safe for Diabetics
  • Safe to use with Warfarin
  • Safe to use with Coumadin
  • The only non-natural ingredient is Carbomer* which is approved as safe by the CIR for personal care products
  • All other ingredients are naturally-sourced
  • Safe for those with shellfish allergies
  • Suitable for vegetarians
UP TO 70 APPLICATIONS PER DISPENSER
Just £19.95 for a 50g dispenser 

** Celadrin® has been clinically studied at various times with results published in the prestigious Journal of Rheumatology as well as the Journal of Strength and Conditioning Research. For topical application of Celadrin® balm, a clinical study was conducted at the University of Connecticut, involving 42 patients with osteoarthritis of the knee. Participants used either Celadrin® or a placebo cream. Patients were evaluated before application of the cream, 30 minutes after, and then again following a 30 day treatment period during which the cream was applied twice a day, morning and evening.The researchers evaluated physical function, postural movement, pain and range of motion. The test included how long it took the patient to get up and go from a chair, stair climbing, endurance, and mobility of the knee. The group receiving Celadrin® had outstanding results with reduced pain and stiffness, improved balance and strength and better mobility. 100% of the patients in the study showed significant benefit compared to the patients on the placebo. Even more significant was that patients experienced a dramatic improvement in all aspects tested after only 30 minutes of applying the cream with cumulative benefits occurring after 30 days.  An additional published study, as an extension of this original study, confirmed earlier research showing improvement in elbow, wrist and knee mobility and significant reduction in pain.
  
* The Cosmetics Ingredients Review Expert Panel (CIR) has evaluated all scientific data and have concluded that Carbomer polymers were safe as ingredients in cosmetics and personal care products.
See what Janey Lee Grace of BBC Radio 2 - and the UK's No 1 natural health guru - has to say about Natures Naturals' Celadrin Accelerator Balm here

Posted: 24/07/2014

Go Back